Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 16, 2001, 8:58 PM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2001, 8:58 PM CST (02:58 UTC)
- Expired
- Dec 17, 2001, 1:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 170300 FFWSHV LAC015-017-170700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 858 PM CST SUN DEC 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 100 AM CST * AT 858 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF VERY HEAVY RAIN EXTENDING FROM OIL CITY AND VIVIAN...SOUTH TO NEAR BETHANY LOUISIANA. THIS LINE OF THUNDERSTORMS WAS MOVING EAST NEAR 20 MPH...WHILE INDIVIDUAL THUNDERSTORMS WITHIN THE LINE WERE MOVING NORTHEAST NEAR 40 MPH. THIS LINE OF THUNDERSTORMS...HAS A HISTORY OF PRODUCING EXCESSIVE RAINFALL OF NEAR TWO INCHES PER HOUR...EARLIER ACROSS PORTIONS OF EASTERN TEXAS. AN ADDITIONAL TWO TO THREE INCHES OF RAIN WILL BE POSSIBLE...ACROSS PORTIONS OF CADDO AND BOSSIER TONIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 100 AM CST.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 3:00 PM CST, 5 hours 58 minutes earlier.
Area forecast discussion, Dec 16, 3:00 PM CST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST SUN DEC 16 2001 A LOT OF WEATHER FOR THE FIRST PERIOD OF FORECAST. WEST TO EAST WARM FRONTAL BOUNDARY CURRENTLY MOVING SLOWLY NORTH THRU CENTER OF CWA. THIS WILL BE FOCUS FOR THREAT OF SEVERE WEATHER AS UPPER LEVEL TROF APPROACHES LATER THIS AFTERNOON AND TONIGHT. ALSO FLASH FLOODING STILL POSSIBLE AS STORMS THIS EVENING WILL DUMP A FEW MORE INCHES OF RAIN ON AREAS WHICH HAVE ALREADY FLOODED TODAY. WILL EXTEND CURRENT FLOOD WATCH INTO TONIGHT...SAME ZONES...SINCE THAT IS WHERE THE BULK OF THE RAIN FELL LAST NIGHT AND TODAY...AND ALLOW OTHER AREAS TO BE HANDLED WITH FLASH FLOOD WARNINGS AS NEEDED. HOWEVER...BY MIDNIGHT OR SHORTLY AFTER...MOST OF THE RAIN SHOULD BE MOVING EAST OF THE CWA. COLD FRONT WILL PASS ALL OF CWA BY AROUND 09Z OR 10Z TONIGHT...WITH PRECIP TAPERING OFF. WILL NOT MENTION RAIN ANY ZONES FOR MONDAY...BUT IT WILL BE CLOSE IN EAST. DRY SLOT WORKS RAPIDLY INTO EASTERN ZONES BY 12Z ON MESO ETA...SO WILL FOLLOW THIS AS END OF RAIN. WRAP AROUND PRECIP IS RATHER CLOSE TO NORTHERN ZONES ON MONDAY...BUT WILL JUST GO WITH CLOUDY FOR NOW. DRY WEATHER THROUGH REMAINDER OF NEXT WEEK. MRF HAS NEXT SYSTEM DIGGING RATHER DEEP...SO LOOKS LIKE A ANOTHER HEAVY RAIN PRODUCER. THIS WILL BE FOLLOWED BY A LITTLE COLDER AIR FOR CHRISTMAS EVE. PRELIMS... SHV 53/59/36/64 +000 MLU 58/62/36/63 +100 TXK 48/55/37/61 +000 TYR 47/57/36/63 +000 LFK 52/60/35/65 +000 .SHV...FLOOD WATCH...NORTHWEST OF A MAGNOLIA AR...RUSK TX LINE ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150 14
In the hours before
Local storm report, Dec 16, 3:50 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CST SUN DEC 16 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1015 AM GOLDEN OK FLOODING
12/16/01 MCCURTAIN 2 1/2 FEET OF WATER
COVERING COUNTRY ROAD.
5 MILES WEST OF BROKEN BOW.
840 AM MOUNT PLEASANT TX FLOODING
12/16/01 TITUS FLOODING REPORT AT VARIOUS
LOCATIONS: SE 15 AND SE
26...SE 9 AND SE 38... AND
A BRIDGE OUT AT NW 46 OFF
OF 1402.
250 PM BROKEN BOW OK FLOODING
12/16/01 MCCURTAIN CAR WASHED OFF ROAD ON OLD
US 70.
NNNNLocal storm report, Dec 16, 5:00 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT SUN DEC 16 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0530 PM JUDSON TX WIND DAMAGE
12/16/01 GREGG TREES DOWN AND ROOF
DAMAGE. REPORTED BY LAW
ENFORCEMENT.
20Local storm report, Dec 16, 7:40 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
740 PM CST SUN DEC 16 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM QUITMAN TX FLOODING
12/16/01 WOOD WATER COVERS HWY 37 IN QUITMAN
MANY FM ROADS UNDERWATER
REPORT FROM LAW ENFORCEMENT
0615 PM MOUNT VERNON TX FLOODING
12/16/01 FRANKLIN 2 FEET OF WATER STANDING ON
HWY 37 S NEAR MOUNT VERNON
ROAD IMPASSABLE
REPORT FROM LAW ENFORCEMENT
0620 PM BOGOTA TX FLOODING
12/16/01 RED RIVER HWYS 909, 1487 CLOSED NEAR
BOGOTA DUE TO HIGH WATER
HWY 410 NEAR KANAWHA ALSO FLOODED
REPORT FROM LAW ENFORCEMENT
0625 PM IDABEL OK FLOODING
12/16/01 MCCURTAIN HWY 37 WEST OF IDABEL IS FLOODED
MANY FM ROADS STILL UNDERWATER
REPORT FROM LAW ENFORCEMENT
0705 PM 1 S ASHDOWN AR FLOODING
12/16/01 LITTLE RIVER HWY 71 SOUTH OF ASHDOWN HAS
1-1.5 FEET OF WATER STANDING OVER
ROADWAY MANY COUNTY ROADS FLOODED
REPORT FROM LAW ENFORCEMENT
0725 PM LONGVIEW TX FLOODING
12/16/01 GREGG INTERSECTION OF HARLEY RIDGE AND
PINE TREE RD IS FLOODED
REPORT FROM LAW ENFORCEMENT
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 8:21 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 24 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.